in

Warning Issued Over New Harmful Lung Illness Caused By Vaping

A warning has been issued over a new harmful lung illness that's caused by vaping.
Credit: Alamy

A warning has been issued over a new harmful lung illness that’s caused by vaping.

E-cigarettes, otherwise known as vapes, have grown in popularity over the last few years.

Seen as a healthier alternative to smoking, it certainly has its benefits for people who are trying to quit smoking.

However, a warning has been issued regarding a harmful lung disease caused by vaping.

Watch the FDA announce a ban on top US e-cig Juul below…

Despite it being viewed as a better option to smoking, vaping certainly isn’t healthy and frequent use can cause health complications.

Studies have shown that having a constant intake of the chemicals can cause irreversible lung damage, lung disease and possibly, death.

There are even reports that it has a link to cancer too.

Related Article: Isaac Newton Predicted That The ‘End Of The World’ Is Coming Soon

Related Article: Marathon Runner Joasia Zakrzewski Disqualified For Using Car In Race

There are numerous long-term illnesses associated with vaping, including ingesting heavy metals – due to the coil decomposing when being used.

Now, a new harmful illness has been discovered linked to the use of e-cigarettes.

EVALI – which stands for E-Cigarette, Or Vaping Product, Use Associated Lung Injury – is caused by excessive vaping which has a link to vitamin E acetate.

Vitamin E is a supplement considered safe when ingested or applied to the skin.

However, it is used in vaping products as a thickener – a component in vapes that stops leaking from the tanks and thickens the vape juice.

Vape
A new harmful lung illness – called EVALI – caused by vaping has been discovered. Credit: Unsplash

According to Harvard Medical School, the most common brand associated with EVALI is the Dank Vape – a brand of products containing THC which is the principal psychoactive ingredient in marijuana.

It is found in about half of the products associated with EVALI with a recent small study finding vitamin E deposits in the lung tissue of EVALI patients.

Yale Medicine says that the symptoms of EVALI include shortness of breath, pains in the chest, nausea and a rapid heartbeat – among others.

Related Article: Man Turned Completely Blue After Taking Dietary Supplement For Years

Related Article: People Gobsmacked After Finding Out How Much Food And Drinks Cost At Coachella

Medical professionals recommend that you should seek hospital treatment as soon as possible if you begin to suffer from any of the symptoms.

According to ABC, autopsy reports of people who have died from EVALI show their lungs to be ‘red, airless and very heavy, with a weight more than double what was expected’.

Unfortunately, as the illness is relatively new, the long-term health complications from EVALI are still unclear and they are studies underway to gather more information.

Researchers have also not yet been given enough time to collect the appropriate data on whether a person’s lungs can make a full recovery from the illness – if given enough time.

Watch our Video of the Day below…

Do you have a story for us? If so, email us at [email protected]. All contact will be treated in confidence.

Written by Rosario Monachino

Rosario is a content editor at IGV who specialises in film, TV and entertainment news. He has a degree in English and Film from the University of Salford and a masters in Journalism from Liverpool John Moores University.